Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 126, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 8:12 PM EDT for Randolph County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 15, 2008, 9:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:45 PM EDT | TSTM WND DMG | Union City, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 160012
SVRIND
INC135-160100-
/O.NEW.KIND.SV.W.0126.080616T0012Z-080616T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL DELAWARE COUNTY...
OR NEAR MUNCIE...AND MOVING EAST AT 36 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER CITY BY 825 PM EDT...
FARMLAND BY 830 PM EDT...
RIDGEVILLE BY 835 PM EDT...
SARATOGA BY 850 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4002 8482 4001 8520 4022 8522 4032 8521
4032 8511 4032 8510 4032 8481
TIME...MOT...LOC 0012Z 278DEG 31KT 4023 8532
$$
SALLY3 follow-up statements
000
WWUS53 KIND 160025 RRA
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT SUN JUN 15 2008
INC135-160100-
/O.CON.KIND.SV.W.0126.000000T0000Z-080616T0100Z/
RANDOLPH-
825 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR RANDOLPH COUNTY...
AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PARKER CITY...OR 10
MILES EAST OF MUNCIE...MOVING EAST AT 36 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMLAND BY 830 PM EDT...
RIDGEVILLE BY 835 PM EDT...
WINCHESTER BY 845 PM EDT...
LYNN BY 850 PM EDT...
LAT...LON 4002 8482 4001 8520 4022 8522 4032 8521
4032 8511 4032 8510 4032 8481
TIME...MOT...LOC 0025Z 278DEG 31KT 4021 8518
$$
JK000
WWUS53 KIND 160041
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT SUN JUN 15 2008
INC135-160100-
/O.CON.KIND.SV.W.0126.000000T0000Z-080616T0100Z/
RANDOLPH-
841 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR RANDOLPH COUNTY...
AT 837 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WINCHESTER...OR 16 MILES SOUTHEAST OF DUNKIRK...MOVING EAST AT
40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALEM BY 850 PM EDT...
UNION CITY BY 855 PM EDT...
LAT...LON 4002 8482 4001 8520 4022 8522 4032 8521
4032 8511 4032 8510 4032 8481
TIME...MOT...LOC 0041Z 278DEG 31KT 4018 8497
$$
DRT000
WWUS53 KIND 160059
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EDT SUN JUN 15 2008
INC135-160109-
/O.EXP.KIND.SV.W.0126.000000T0000Z-080616T0100Z/
RANDOLPH-
859 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT
900 PM EDT/800 PM CDT/...
STRONG STORMS HAVE MOVED OUT OF THE AREA.
LAT...LON 4002 8482 4001 8520 4022 8522 4032 8521
4032 8511 4032 8510 4032 8481
TIME...MOT...LOC 0059Z 278DEG 31KT 4016 8477
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:30 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 15, 7:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SUN JUN 15 2008 .AVIATION DISCUSSION...FOR THE 00Z TAFS A STRONG COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT. THUNDERSTORMS DEVELOPED AHEAD OF THE FRONT. TAFS WILL START OUT WITH THE TSTMS E OF LAF. THESE WILL BE IN THE VCNTY OF HUF AND IND THROUGH 0130Z AND IN THE BMG VCNTY THROUGH 0230Z. THESE STORMS MAY PRODUCE BRIEF IFR CONDITIONS WITH WIND GUSTS IN EXCESS OF 35 KTS AND HAIL. DRIER AIR WILL MOVE IN AFTER FROPA. ONLY SCT TO BKN CU WILL BE PSBL. && .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH TIL 03Z FOR CENTRAL AND NRN INDIANA. && AVIATION...SH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 15, 7:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG ELWOOD 40.28N 85.84W
06/15/2008 MADISON IN EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME ROOF SHINGLES TORN OFF.
&&
DTUCEKLocal storm report, Jun 15, 7:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 6 N ANDERSON 40.18N 85.69W
06/15/2008 M50 MPH MADISON IN EMERGENCY MNGR
&&
DTUCEKLocal storm report, Jun 15, 8:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST ALEXANDRIA 40.26N 85.68W
06/15/2008 E40 MPH MADISON IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Jun 15, 8:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL FISHERS 39.95N 86.02W
06/15/2008 M0.25 INCH HAMILTON IN AMATEUR RADIO
AT ALLISONVILLE ROAD AND ELLER ROAD.
&&
DTUCEKLocal storm report, Jun 15, 8:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL INDIANAPOLIS 39.78N 86.15W
06/15/2008 E0.25 INCH MARION IN BROADCAST MEDIA
&&
HEROLDLocal storm report, Jun 15, 8:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CLOVERDALE 39.52N 86.80W
06/15/2008 E0.25 INCH PUTNAM IN AMATEUR RADIO
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:07 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen | 38 min |
| Jun 15, 8:16 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 44 min |
| Jun 15, 8:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Rush, Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.